ISSN 1300-7157 Main Page | Contact      

Volume : 26  Issue : 3  Year: 2020

The Increased Frequency of Seizures Caused by Carbamazepine Overdose: A Case Report [Epilepsi]
Epilepsi. 2012; 18(3): 21-24 | DOI: 10.5505/epilepsi.2012.55264  

The Increased Frequency of Seizures Caused by Carbamazepine Overdose: A Case Report

Hatice Barut1, Dürdane Aksoy1, Mehmet Esen2, Semiha Kurt1, Betül Çevik1, Murat Ayan2
1Department Of Neurology, Gaziosmanpasa University, Tokat, Turkey
2Department Of Emergency Medicine, Gaziosmanpasa University, Tokat, Turkey

Carbamazepine (CBZ) overdose is a problem occasionally seen that could be fatal. In the event of intoxication, complications such as cardiac arrhythmia, breathing depression and neurologic symptoms can be noted, extending even to causing a coma. In this report, we present a 22 year old epileptic patient who has an increased frequency of seizures due to high doses of CBZ. After noting the blood drug level as 24 μgr/ml (normal range: 4-12), necessary precautions were taken to reduce the drug overdose. The CBZ dose was reduced, the seizures did not recur. The increased frequency of seizures does not necessarily indicate an inadequate drug dose in an epileptic patient; on the contrary, it can be an indication of drug overdose.

Keywords: Epilepsy, Carbamazepine overdose, Blood drug level.


Karbamazepin Doz Aşımına Bağlı Sıklaşan Epileptik Nöbetler: Bir Olgu Sunumu

Hatice Barut1, Dürdane Aksoy1, Mehmet Esen2, Semiha Kurt1, Betül Çevik1, Murat Ayan2
1Gaziosmanpaşa Üniversitesi Tıp Fakültesi Nöroloji Ana Bilim Dalı Tokat, Türkiye
2Gaziosmanpaşa Üniversitesi Acil Tıp Ana Bilim Dalı, Tokat, Türkiye

Karbamazepin (KBZ) doz aşımı zaman zaman karşılaşılan ve yaşamı tehdit edebilen bir problemdir. İntoksikasyon durumunda kardiyak aritmi, solunum depresyonu ve komaya kadar ilerleyebilen nörolojik belirtiler görülebilir. Burada tedavi amaçlı yüksek doz KBZ kullanımının arkasından nöbetleri sıklaşan 22 yaşında bir hasta sunduk. Hastanın ilaç kan düzeyi 24μgr/ml (Normal: 4-12) olarak saptandığında ilaç doz aşımına yönelik tedavisi başlandı, KBZ dozu azaltıldı. Tedavi sonrasında nöbetleri tekrarlamadı.
Epileptik bir hastada nöbet sıklığının artması mutlaka yetersiz ilaç dozu anlamına gelmemelidir; tam tersine bu durum ilaç doz aşımının bir göstergesi de olabilir.

Anahtar Kelimeler: Epilepsi, Karbamazepin doz aşımı, Kan ilaç düzeyi


Hatice Barut, Dürdane Aksoy, Mehmet Esen, Semiha Kurt, Betül Çevik, Murat Ayan. The Increased Frequency of Seizures Caused by Carbamazepine Overdose: A Case Report. Epilepsi. 2012; 18(3): 21-24

Corresponding Author: Dürdane Aksoy, Türkiye


TOOLS
Full Text PDF
Print
Download citation
RIS
EndNote
BibTex
Medlars
Procite
Reference Manager
Share with email
Share
Send email to author

Similar articles
PubMed
Google Scholar




Copyright © 2020 All rights of this site belong to the Turkish Epilepsy Association .
 
LookUs & Online Makale